Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 94, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 2, 2010, 4:56 PM CDT for Burnet County, Llano County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2010, 4:56 PM CDT (21:56 UTC)
- Expired
- Jun 2, 2010, 5:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Burnet County, TX, Llano County, TX
The radar
The Ft Hood radar (KGRK), 100 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3753 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 7.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:30 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 2, 3:30 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 330 PM CDT WED JUN 2 2010 .DISCUSSION... AS THE STORM TRACK OVER THE ROCKIES CAME FURTHER SOUTH SINCE THE WEEKEND...THE HEIGHT FIELD FROM 700 TO 300 HPA ACROSS SOUTH CENTRAL TEXAS HAS DECREASE QUICKLY THIS AFTERNOON. A 700 TO 300 HPA TROF OVER WEST TEXAS TO THE GREAT PLAINS WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT BRINGING SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD BE SEVERE INTO THE EVENING AND LATE NIGHT HOURS. LOCALLY HEAVY RAINFALL AMOUNTS ARE POSSIBLE OVER THE AREA THIS EVENING AND OVER THE EAST PART OF SOUTH CENTRAL TEXAS LATE TONIGHT. RAINFALL AMOUNTS ONE ONE QUARTER TO ONE INCH ARE POSSIBLE...WITH ISOLATED AMOUNTS FROM 2 TO 4 INCHES POSSIBLE OVER THE EASTERN HALF OF SOUTH CENTRAL TEXAS AS THIS RAIN MAKING WEATHER SYSTEM MOVES ACROSS THE AREA TONIGHT. EXPECT THE RAIN CHANCES TO DIMINISH FROM THE WEST AND NORTHWEST ON THURSDAY THRU THURSDAY EVENING AS THE 700 TO 300 HPA TROF MOVES TO THE EAST. THE RIDGE ALOFT THAT FORMS TO THE WEST WILL SLOWLY INCREASE ACROSS SOUTH CENTRAL TEXAS ON THURSDAY NIGHT THRU SATURDAY AND SUNDAY...IN A SIMILAR PATTERN TO LAST WEEKEND. WITH THE LIGHT WINDS ALOFT THE PROCESS WILL BE SLOW...AS ON FRIDAY SOME WEAKNESS IN THE HEIGHT FIELD ALOFT COULD LINGER OVER THE EASTERN EDGE OF SOUTH CENTRAL TEXAS...FOLLOWED BY STRONGER SUBSIDENCE OVER THE REGION FROM THE WEST ON SATURDAY AND SUNDAY...AS THE RIDGE INCREASES OVER SOUTH CENTRAL TEXAS FROM THE WEST AND SOUTHWEST IN A SIMILAR PATTERN TO LAST WEEKEND. CONTINUED TREND ON WARMER AFTERNOON HIGHS. WILL CONTINUE TO SHOW DRY WEATHER WITH WARMER THAN NORMAL AFTERNOON HIGHS FOR EARLY JUNE ON THE WEEKEND THROUGH MONDAY. FORECAST SOLUTIONS TODAY MAINTAIN RIDGE ALOFT ACROSS SOUTH CENTRAL TEXAS ON TUESDAY AND WEDNESDAY OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 90 70 93 73 / 60 30 10 10 - AUSTIN BERGSTROM INTL AIRPORT 70 90 67 93 70 / 60 30 10 10 - NEW BRAUNFELS MUNI AIRPORT 70 91 70 93 70 / 60 20 10 10 - BURNET MUNI AIRPORT 70 90 70 91 72 / 60 20 10 10 - DEL RIO INTL AIRPORT 71 93 73 95 73 / 50 10 10 - - GEORGETOWN MUNI AIRPORT 70 90 70 91 72 / 60 30 10 10 - HONDO MUNI AIRPORT 70 91 69 93 72 / 60 10 10 - - SAN MARCOS MUNI AIRPORT 70 91 70 93 71 / 60 30 10 10 - LA GRANGE - FAYETTE REGIONAL 72 88 70 95 72 / 60 40 30 10 10 SAN ANTONIO INTL AIRPORT 71 90 70 91 73 / 60 20 10 - - STINSON MUNI AIRPORT 71 90 70 92 72 / 60 20 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/01/22
Hazardous weather outlook, Jun 2, 3:28 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 328 PM CDT WED JUN 2 2010 TXZ171>173-183>194-202>209-217>225-228-031200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 328 PM CDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING WITH AN UPPER AIR DISTURBANCE MOVING EASTWARD ACROSS TEXAS. SOME OF THE THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES IS ALSO POSSIBLE IN THE SLOWER MOVING STORMS...ESPECIALLY ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE STORMS ARE EXPECTED TO DECREASE FROM THE WEST LATE TONIGHT INTO THURSDAY MORNING AS THE UPPER AIR DISTURBANCE CONTINUES EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NEED TO BE ACTIVATED THIS AFTERNOON INTO TONIGHT.
In the hours before
Special weather statement, Jun 2, 3:56 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 356 PM CDT WED JUN 2 2010 TXZ171-172-188-022145- BURNET-GILLESPIE-LLANO- 356 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILLESPIE...NORTHWESTERN LLANO AND NORTHWESTERN BURNET COUNTIES UNTIL 445 PM CDT... AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETERMINED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF CHEROKEE TO 7 MILES WEST OF HEXT...AND MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS OR LARGER AND WIND GUSTS OF 50 MPH ARE POSSIBLE THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LLANO... FIELD CREEK... VALLEY SPRING... BABY HEAD... CASTELL... TOW... LONE GROVE... BLUFFTON... STOLZ... DOSS... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 2, 4:46 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 446 PM CDT WED JUN 2 2010 TXZ171-172-022230- BURNET-LLANO- 446 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LLANO AND WESTERN BURNET COUNTIES UNTIL 530 PM CDT... AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF VALLEY SPRING...OR 15 MILES WEST OF LLANO...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LLANO... BUCHANAN DAM... KINGSLAND... VALLEY SPRING... BABY HEAD... LONE GROVE... STOLZ... GAINESVILLE... BLUFFTON... TOW...
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:28 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 29 min |
| Jun 2, 5:44 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.